MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; DRILL BIT FOR POLYAXIAL SCREWS

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; DRILL BIT FOR POLYAXIAL SCREWS
Model Number 04.01.10.0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review could not be performed as the lot number of the device involved in the event is unknown.Clinical evaluation performed by medical affairs department.During a shoulder prosthesis surgery, the drill bit of the polyaxial screws broke while drilling in the glenoid.A small fragment of the instrument fractured remained inside the patient.The material of the instruments is surgical grade stainless steel, however not approved for long term implantation.Occasionally, fragments of broken instruments may be left in the body and the insurgence of adverse reactions is extremely rare.However, the possibility of fragment migration may exist and therefore, the surgeon must make the best judgement in the interest of the patient's health.Root cause: based on the information available no definitive root cause can be established, although it is likely that excessive force applied during its use contributed to the event.
 
Event or Problem Description
During the shoulder prosthesis surgery, the drill bit for polyaxial screws broke while drilling in the glenoid.A broken piece remained inside the patient.Drill guide used.Surgery completed with about 10/15 min delay, tot time surgery about 2.5 hours.

Brand Name
SHOULDER SYSTEM INSTRUMENT
Common Device Name
DRILL BIT FOR POLYAXIAL SCREWS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21418877
Report Number3005180920-2025-00075
Device Sequence Number15755199
Product Code LXH
UDI-Device Identifier07630971233805
UDI-Public07630971233805
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.10.0050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown